Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 1997, 2:00 AM CDT for Bledsoe County, Sequatchie County, Van Buren County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 1997, 2:00 AM CDT (07:00 UTC)
- Expired
- May 1, 1997, 2:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Sequatchie County, TN, Van Buren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 010704 RRA SVRBNA TNC007-153-175-010745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT THU MAY 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST TENNESSEE ...BLEDSOE COUNTY...NORTHERN SEQUATCHIE COUNTY ...VAN BUREN COUNTY AT 158 AM CDT A SEVERE THUNDERSTORM WAS MOVING ACROSS SOUTHERN WARREN COUNTY ABOUT 15 MILES SOUTHWEST OF SPENCER MOVING EAST AT 40 MPH. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND WIND DAMAGE. THE STORM WAS MOVING TOWARDS THE CITIES OF SPENCER AND CAGLE AND SHOULD BE THERE BY 220 AM...AND SHOULD BE IN THE PIKEVILLE VICINITY SHORTLY AFTER 230 AM. THE COFFEE COUNTY SHERIFF OFFICE REPORTED DIME SIZE HAIL IN MANCHESTER FROM THIS STORM AT 148 AM CDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:00 AM CDT, 0 minutes earlier.
Area forecast discussion, May 1, 2:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT THU MAY 01 1997 BKN LINE CNVTN MOVG STEADILY EWD AND SHOULD EXIT MID TN BFR 09Z. SATLT LOOP DEPICTS RAPID CLRG TAKING PLACE IMMEDIATELY BHND SFC BNDRY THUS BY SR SKIES SHOULD BE CLR OVR W HALF OF MID TN AND BECMG CLR OVR ERN COUNTIES SHORTLY AFT SR. CAA IN LWR LAYERS WL MDT LATR TDY AS SFC/H8 RDG AXIS SETTLES OVR RGN. MOS GUID HAS BEEN PROJECTG TEMPS IN THE MID 60S ON THE LAST 2 00Z RUNS WHILE BUMPG UP TO ARD 70 ON THE 12Z RUNS. SINCE PLENTY OF SUNSHINE XPCTD TDY AND NW SFC FLOW WL ABATE THIS AFTN AS RDG BUILDS IN...PREFER GOING ABT A CAT ABV 00Z MOS GUID. AFT CLR/CALM NIGHT TNGT....XPCT ANOTHER CHG IN WX PATTERN OVR MID TN BY FRI. S/W IN UPR LVL NW FLOW DIGS SEWD INTO CNTRL PLAINS. THIS WL STRENGTHEN LOW LVL SLY FLOW FRI PULLING PLENTY OF GLF MSTR INTO MID-SOUTH. BLV THAT WAA SHWRS COULD OCCUR ACRS AREA ON FRI WITH BEST CHCS FOR WDSPRD CNVCTN OVR MID-STATE HOLDING OFF UNTIL FRI EVE. SVR WEA PARAMETERS APPR TO BE BETTER DEFINE WITH THIS SYS (...AND HOPEFULLY THE ETA IS WAY OFF BASE WITH ITS SVR WX PARAMETERS). DUE TO INCRSG CLDINESS...PRFER TEMPS CLOSER TO FAN ON FRI. 09 BNA 68/47/76 003
In the hours before
Special weather statement, Apr 30, 11:57 PM CDT, 2 hours 3 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-010600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1157 PM CDT WED APR 30 1997 ...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR STEWART...HOUSTON...BENTON...HUMPHREYS...DECATUR...PERRY AND MONTGOMERY COUNTIES... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ROBERTSON...CHEATHAM...DICKSON...HICKMAN...LEWIS...WAYNE...LAWRENCE.. .DAVIDSON...WILLIAMSON...MAURY...GILES...MARSHALL...LINCOLN...MOORE.. .BEDFORD...RUTHERFORD...WILSON...CANNON...SUMNER...TROUSDALE...SMITH. ..DEKALB...PUTNAM...OVERTON...JACKSON...MACON CLAY AND PICKETT COUNTIES. TT
Special weather statement, May 1, 12:01 AM CDT, 1 hour 59 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-010600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1157 PM CDT WED APR 30 1997 ...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR STEWART...HOUSTON...BENTON...HUMPHREYS...DECATUR...PERRY AND MONTGOMERY COUNTIES... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR ROBERTSON...CHEATHAM...DICKSON...HICKMAN...LEWIS...WAYNE...LAWRENCE.. .DAVIDSON...WILLIAMSON..B.MAURY...GILES...MARSHALL...LINCOLN...MOORE.. .BEDFORD...RUTHERFORD...WILSON...CANNON...SUMNER...TROUSDALE...SMITH. ..DEKALB...PUTNAM...OVERTON...JACKSON...MACON CLAY AND PICKETT COUNTIES. TT
Local storm report, May 1, 12:19 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CDT THU MAY 1 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM BUMPUS MILLS TN .75 INCH HAIL
04/30/97 STEWART REPORTED BY WEATHER SPOTTER
0925 PM WOODLAWN TN .75 INCH HAIL
04/30/97 MONTGOMERY REPORTED BY WEATHER SPOTTER
0933 PM 2S FORT CAMPBELL TN .75 INCH HAIL
04/30/97 MONTGOMERY REPORTED BY WEATHER SPOTTER
1040 PM 5W ORLINDA TN WIND DAMAGE
04/30 ROBERTSON TWO TREES OVER POWER LINES
REPORTED BY LOCAL ELECTRIC
COMPANY
TROUTMANLocal storm report, May 1, 12:20 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CDT THU MAY 1 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM BUMPUS MILLS TN .75 INCH HAIL
04/30/97 STEWART REPORTED BY WEATHER SPOTTER
0925 PM WOODLAWN TN .75 INCH HAIL
04/30/97 MONTGOMERY REPORTED BY WEATHER SPOTTER
0933 PM 2S FORT CAMPBELL TN .75 INCH HAIL
04/30/97 MONTGOMERY REPORTED BY WEATHER SPOTTER
1040 PM 5W ORLINDA TN WIND DAMAGE
04/30 ROBERTSON TWO TREES OVER POWER LINES
REPORTED BY LOCAL ELECTRIC
COMPANY
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| Apr 30, 10:30 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 1, 1:40 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.